W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
DSF1833 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Perforation of Vessels (2135); Embolism/Embolus (4438)
| Date of Event |
08/06/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device was discarded at facility.Return not possible.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2024, this patient underwent an endovascular treatment for abdominal aortic aneurysm using gore® excluder® conformable aaa endoprosthesis with active control system and gore® excluder® aaa endoprosthesis.During procedure, after surgical incision closure, it was found that the pulse of the left lower extremity was weakened and an angiography was performed, which revealed that a gore® dryseal flex introducer sheath had been mistakenly inserted from the superficial femoral artery but not the common femoral artery and the access vessel was injured.The superficial femoral artery was replaced with a graft (gore® propaten® vascular graft) and a bare-metal stent was placed distal to the graft.Since embolization of the left lower extremity due to dispersed thrombus was also observed, thrombus retrieval with a fogarty was performed as well.The patient tolerated the procedure.Reportedly, the patient¿s femoral bifurcation level was high based on the pre-operative imaging.